What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 7, 2:50 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
350 PM EDT Thu Jul 7 2022
.SHORT TERM...(This evening through Friday night)
Issued at 350 PM EDT THU JUL 7 2022
An active period of weather expected in the short term. Scattered
showers and storms will move through portions of eastern Kentucky
through early this evening, as warm, moist, and unstable air
interact with a fading, stalled out frontal boundary. The showers
and storms should quickly weaken and dissipate once the sun begins
to go down this evening, and be finished for the night by around
3Z. Scattered to numerous showers and storms are expected on
Friday, as a well developed area of low pressure ejects out of the
central Plains, and begins pushing eastward through the Ohio and
Tennessee Valleys. This system will possess a strong front than
the one we've been dealing with today, and will provide a much
better trigger for convective initiation on Friday, especially
during the afternoon and early evening hours. The rain associated
with this boundary will move slowly across the area Friday night
into early Saturday as well. With better forcing, and decent
direction wind shear, storms on Friday could be strong and more
organized than the ones we have seen so far today, and most of the
area is currently in a slight risk for severe weather for Friday.
Damaging wind gusts and locally heavy rainfall that could lead to
flooding will be the primary threats with any storms on Friday.
The latest forecast soundings have CAPE profiles supportive of
both severe weather and locally heavy rainfall. The soundings
evolve from fatter CAPE profiles during the day to taller skinnier
heavy rain type profiles Friday evening and night.
Temperatures will still run just above average over the next 36
hours, with lows in the upper 60s to lower 70s expected, and highs
on Friday in the upper 80s to lower 90s on tap. Winds should be
generally light and variable outside of any storms.
.LONG TERM...(Saturday through Thursday)
Issued at 323 PM EDT THU JUL 7 2022
The extended period initializes with an amplified longwave pattern
developing over the CONUS. A trough deepens into the Eastern U.S
under a stacked upper low. The ridge that has plagued the area with
hot and humid conditions retrogrades westward to over the Desert
Southwest and Rockies. Northwest flow aloft along the periphery of
the ridge axis will push a cold front southwards through the region
through the day on Saturday. The exact placement of the boundary's
positioning at the onset of the period is still not known at this
time, but the expectation at this time is that showers and
thunderstorms will be slowly descending through the CWA early
Saturday through Saturday night. Temperatures stay seasonably cool,
with highs only expected to reach the upper 70s to low 80s.
There is a marginal threat of excessive rainfall and flooding in
place for the southern half of the CWA for Saturday. There could be
pockets of areas that experience high waters and localized flooding,
especially near flashy creeks and low-lying areas. The heavier
rainfall is projected to be within the southwestern and southeastern
counties. While overall QPF projections are modest, isolated strong
storms could produce 2 to 3+ inch rainfall within an hour or less.
Surface high pressure builds in from the northeast Sunday, resulting
in clear and calm conditions for most of the region. The eastern
ridges could still see experience isolated to scattered afternoon
convection. Temperatures on Sunday generally will be near seasonal
norms.
The surface high departs eastward and the upper ridge builds back
in, which will allow for southerly return flow to redevelop over the
area. Highs on Monday and Tuesday return to the upper 80s to low
90s. A shortwave trough and associated cold front descends from the
northern Plains and Midwest into the Great Lakes and Ohio Valley on
Tuesday and Wednesday. This system should provide eastern Kentucky
with another round of scattered showers and thunderstorms. Recent
model trends have favored the storms arriving more towards Wednesday
than Tuesday, so POPs were slightly nudged.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 127 PM EDT THU JUL 7 2022
Scattered showers and storms will be moving through eastern
Kentucky this afternoon into early this evening. Due to the mainly
scattered nature of these showers and storms, used VCTS to cover
any thunderstorm activity that may affect any given TAF site.
Winds should be generally light and variable outside any showers
or storms, with VFR CIGs and VSBYs on tap, except in or near
storms or intense showers. The rain will taper off almost
completely overnight, but will begin to increase in coverage again
toward the end of the TAF period. Mainly valley fog is expected
overnight, as cloud cover should limit fog formation at the TAF
sites. If this changes, TAFs will be updated as needed to address
the issue.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...AR
LONG TERM...LUEHRS
AVIATION...AR
Hazardous weather outlook, Jul 7, 2:40 PM EST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
340 PM EDT Thu Jul 7 2022
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
340 PM EDT Thu Jul 7 2022
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms can be expected through early this evening.
A few of these storms will be capable of producing strong gusty
winds and locally heavy rainfall.
Maximum temperatures in the low 90s and high humidity will
combine to produce heat indices around 100 degrees this
afternoon, mainly over the Cumberland Valley.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous thunderstorms are possible area-wide, at
times, from Friday through Saturday night. There is also a chance
of thunderstorms over southeast Kentucky on Sunday then again
throughout the area on Tuesday and Wednesday. Some of the storms
on Friday may contain strong winds. The storms may also result in
locally heavy rainfall going into the weekend.
Persistent very warm temperatures and a humid air mass will
produce heat indices around 100 degrees in a few locations Friday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report incidents of flooding or wind
damage through the next couple of days.
AR/LUEHRS
In the hours before
Special weather statement, Jul 7, 1:33 PM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
233 PM EDT Thu Jul 7 2022
KYZ084>086-071900-
McCreary KY-Whitley KY-Knox KY-
233 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of west central Knox,
southeastern McCreary and Whitley Counties through 300 PM EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Krupp, or near Williamsburg, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Krupp and Jellico Creek around 240 PM EDT.
Redbird and Youngs Creek around 245 PM EDT.
Clio, Bon and Deering around 250 PM EDT.
Other locations in the path of this storm include Williamsburg,
Goldbug, Walden, Wofford, Rockholds, Suttons Mill, Yaden, Perkins,
Julip, Emlyn, Lucky, Verne and Faber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3667 8437 3684 8438 3693 8401 3664 8398
TIME...MOT...LOC 1833Z 265DEG 15KT 3677 8428
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VORSTSpecial weather statement, Jul 7, 1:53 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
253 PM EDT Thu Jul 7 2022
KYZ068-071930-
Rockcastle KY-
253 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northeastern
Rockcastle County through 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boone, or 10 miles north of Mount Vernon, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Disputanta and Climax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3747 8438 3748 8437 3754 8435 3753 8430
3752 8430 3752 8427 3751 8427 3753 8423
3752 8420 3748 8420 3745 8419 3745 8441
3748 8441
TIME...MOT...LOC 1853Z 262DEG 10KT 3752 8433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VORSTSpecial weather statement, Jul 7, 2:37 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
337 PM EDT Thu Jul 7 2022
KYZ085>087-072015-
Whitley KY-Knox KY-Bell KY-
337 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southwestern Bell,
southwestern Knox and southeastern Whitley Counties through 415 PM
EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bryants Store, or 7 miles southwest of Barbourville, moving southeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hubbs around 345 PM EDT.
Goins and Myrick around 350 PM EDT.
Other locations in the path of this storm include Kayjay, Trosper,
Wheeler, Frakes, Pearl, Davisburg, Ingram, Chenoa and Pruden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3672 8408 3688 8395 3676 8373 3659 8389
TIME...MOT...LOC 1937Z 305DEG 12KT 3677 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Jul 7, 3:35 PM EST, 45 minutes before
Special Weather Statement
National Weather Service JACKSON KY
435 PM EDT Thu Jul 7 2022
KYZ084-072100-
McCreary KY-
435 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southeastern
McCreary County through 500 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Strunk, or 7 miles southeast of Whitley City, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hollyhill around 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3660 8454 3666 8461 3675 8439 3660 8423
TIME...MOT...LOC 2035Z 307DEG 13KT 3664 8439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Jul 7, 3:49 PM EST, 31 minutes before
Special Weather Statement
National Weather Service JACKSON KY
449 PM EDT Thu Jul 7 2022
KYZ083-072130-
Wayne KY-
449 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of Wayne County through
530 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
Parnell, or near Monticello, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Monticello and Hidalgo around 505 PM EDT.
Other locations in the path of this storm include Steubenville,
Cooper, Slickford, Oil Valley, Barrier, Coopersville, Burfield,
Rockeybranch, Gregory and Denney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3692 8496 3696 8495 3684 8462 3661 8484
3675 8501 3676 8501 3680 8502 3683 8506
3686 8506
TIME...MOT...LOC 2049Z 301DEG 13KT 3685 8493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Jul 7, 4:09 PM EST, 11 minutes before
Special Weather Statement
National Weather Service JACKSON KY
509 PM EDT Thu Jul 7 2022
KYZ115-117-072145-
Perry KY-Leslie KY-
509 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northeastern Leslie
and central Perry Counties through 545 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mosley Bend, or 9 miles west of Hazard, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Toulouse around 515 PM EDT.
Other locations in the path of this storm include Hazard, Avawam,
Wooton, Frew, Bulan and Smilax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3711 8326 3725 8349 3734 8341 3734 8338
3736 8337 3737 8336 3736 8335 3738 8333
3729 8313
TIME...MOT...LOC 2109Z 301DEG 12KT 3729 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHER